Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Metallic taste, tongue soreness, dry mouth. On antibiotics. History of lung infection, diabetes. Treatment?

Hi. I have type 2 diabetes and asthma . I see my endocrinologist and my primary physician regularly, and I have an appointment next week to see a pulmonologist . About three weeks ago I finished a ten day round of antibiotics for a lung infection. In the last 7 days or so, I have noticed a strange smoke smell that no one else seems to smell. I also have a very strong metallic taste in my mouth, so strong in fact, that it makes my tongue actually feel sore. My mouth has become very dry, and drinking more water doesn t seem to help. Do you think I may have some infection lingering?
Asked On : Sat, 21 Jul 2012
Answers:  1 Views:  145
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dentist, Oral and Maxillofacial Surgery 's  Response
July 2014
thanks for your query,
i have gone through your question, the mettalic taste might be because of the antibiotics and the respiratory tract complication of diabetes is dryness of the mouth secondary to that your taste sensation will change...
once you complete your antibiotic course automatically your taste sensation will become normal,.... keep drinking lot of water, keep sipping the water..if the dryness is too much then you can use artificial salivary stimulants..(wet mouth....its available as gel or have to apply it on the mucosal surfaces of the cheek region which increases the salivary secretion...better consult a oral physician for consultation and opinion..
i hope my answer will help you..
Answered: Sun, 2 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor